Forums


General Discussions

Hair Loss as Side-Effect of Drug Treatment?

  • By Ann Wallace

    Hi Everyone,
    I’m hoping to get some info/insight into hair loss related to the prescription drug Topamax.
    I have always had thick, healthy hair and I’ve always had a significant amount of shedding. That’s probably why it’s taken so long for me to realize that I’M LOSING MY HAIR! I estimate that, in the past 3 months, I’ve lost about half the hair on my head.
    If anyone has any info on how to reverse this (don’t want to go to Romaine unless it’s a last resort) or any experience that would help me, I’d really appreciate it.

    Thanks,
    Kippieloo

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi Kippieloo,

    Hair loss can be a potential side effect of many medications, including Topamax. We have information on this topic in this informative article; https://migraine.com/blog/caution-taking-this-drug-may-cause-part-one/.

    I don’t currently take Topamax but am experiencing hair loss too. My doctor suggested biotin and Rogaine! I’ve started biotin and will be getting Rogaine, when I can remember to buy it!

    Nancy

    Reply Created with Sketch. reply
  • By Allison

    Me too! Came out in massive amounts over months and looked very thin for about 6-10 months. I took biotin too. My dr said she’s not sure if it works or if it’s placebo but I was willing to try. The fun part was my new hair all grew in curly and I love it. Only good side effect ever. I never had bald spots and it changed course on its own without med change.

    Reply Created with Sketch. reply